Outfix-free regular languages and prime outfix-free decomposition

Yo Sub Han, Derick Wood

Research output: Chapter in Book/Report/Conference proceedingConference contribution

5 Citations (Scopus)

Abstract

A string x is an outfix of a string y if there is a string w such that x 1wx 2 = y, where x = x 1x 2 and a set X of strings is outfix-free if no string in X is an outfix of any other string in X. We examine the outfix-free regular languages. Based on the properties of outfix strings, we develop a polynomial-time algorithm that determines the outfix-freeness of regular languages. We consider two cases: A language is given as a set of strings and a language is given by an acyclic deterministic finite-state automaton. Furthermore, we investigate the prime outfix-free decomposition of outfix-free regular languages and design a linear-time prime outfix-free decomposition algorithm for outfix-free regular languages. We demonstrate the uniqueness of prime outfix-free decomposition.

Original languageEnglish
Title of host publicationLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Pages96-109
Number of pages14
DOIs
Publication statusPublished - 2005
Event2nd International Colloquium on Theoretical Aspects of Computing - ICTAC 2005 - Hanoi, Viet Nam
Duration: 2005 Oct 172005 Oct 21

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume3722 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Other

Other2nd International Colloquium on Theoretical Aspects of Computing - ICTAC 2005
CountryViet Nam
CityHanoi
Period05/10/1705/10/21

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Outfix-free regular languages and prime outfix-free decomposition'. Together they form a unique fingerprint.

  • Cite this

    Han, Y. S., & Wood, D. (2005). Outfix-free regular languages and prime outfix-free decomposition. In Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics) (pp. 96-109). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 3722 LNCS). https://doi.org/10.1007/11560647_6